MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO DUAL CUT SAGITTAL BLADE (25 X 1.27 X 100MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO DUAL CUT SAGITTAL BLADE (25 X 1.27 X 100MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 4125127100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that the blade broke at the mount during a total knee replacement.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the broken fragments were located in the drapes and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Investigation results indicate that the blade break was likely due to excessive force and/ or the application of a bending moment along with metal contact while cutting.The ifu of handpieces associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the blade.Excessive pressure may bend or fracture the blade and result in tissue damage, loss of tactile control, and/or the ejection of blade fragments at a high velocity".The quality investigation is complete.
 
Event or Problem Description

Brand Name
DUAL CUT SAGITTAL BLADE (25 X 1.27 X 100MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8492142
Report Number0001811755-2019-01110
Device Sequence Number19190523
Product Code GFA
UDI-Device Identifier04546540216977
UDI-Public04546540216977
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Catalogue Number4125127100
Device Lot Number18305017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1